Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Artificial boundary conditions and finite difference approximations for a time-fractional diffusion-wave equation on a two-dimensional unbounded spatial domain

Language

English

Abstract

We consider the numerical solution of the time-fractional diffusion-wave equation on a two-dimensional unbounded spatial domain. Introduce an artificial boundary and find the exact and approximate artificial boundary conditions for the given problem, which lead to a bounded computational domain. Using the exact or approximating boundary conditions on the artificial boundary, the original problem is reduced to an initial-boundary-value problem on the bounded computational domain which is respectively equivalent to or approximates the original problem. A finite difference method is used to solve the reduced problems on the bounded computational domain. The numerical results demonstrate that the method given in this paper is effective and feasible. © 2014 Elsevier Inc.

Keywords

Artificial boundary conditions, Numerical solution, Time-fractional diffusion-wave equation, Unbounded spatial domain

Publication Date

2014

Source Publication Title

Journal Of Computational Physics

Volume

276

Start Page

541

End Page

562

Publisher

Elsevier

DOI

10.1016/j.jcp.2014.07.045

Link to Publisher's Edition

http://dx.doi.org/10.1016/j.jcp.2014.07.045

ISSN (print)

00219991

ISSN (electronic)

10902716

This document is currently not available here.

Share

COinS